Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 61, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 12, 2014, 7:42 PM CDT for Tate County, Tunica County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2014, 7:42 PM CDT (00:42 UTC)
- Expired
- Jun 12, 2014, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Tate County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 77 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 650 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1444 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
340
WGUS54 KMEG 130042
FFWMEG
MSC137-143-130345-
/O.NEW.KMEG.FF.W.0061.140613T0042Z-140613T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
742 PM CDT THU JUN 12 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
CENTRAL TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 1045 PM CDT
* AT 742 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SENATOBIA.
THIS WARNING ALSO INCLUDES AREAS NEAR HORSESHOE LAKE AND MIDWAY
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3472 9052 3474 9020 3472 9020 3474 9018
3475 9012 3471 9003 3473 8995 3476 8992
3477 8972 3469 8972 3469 8968 3461 8966
3456 8967 3456 9020 3453 9020 3451 9050
3464 9051 3469 9047
$$1 follow-up statement
941
WGUS74 KMEG 130345
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1045 PM CDT THU JUN 12 2014
MSC137-143-130356-
/O.EXP.KMEG.FF.W.0061.000000T0000Z-140613T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUNICA MS-TATE MS-
1045 PM CDT THU JUN 12 2014
...THE FLASH FLOOD WARNING HAS EXPIRED FOR TATE AND CENTRAL TUNICA
COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3472 9052 3474 9020 3472 9020 3474 9018
3475 9012 3471 9003 3473 8995 3476 8992
3477 8972 3469 8972 3469 8968 3461 8966
3456 8967 3456 9020 3453 9020 3451 9050
3464 9051 3469 9047
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 6:29 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 12, 6:29 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 629 PM CDT THU JUN 12 2014 .DISCUSSION... UPDATED FOR THE 00Z AVIATION DISCUSSION && PREV DISCUSSION... /ISSUED 356 PM CDT THU JUN 12 2014/ UPDATE... UPDATED FOR INCREASED RAIN CHANCES THIS AFTERNOON AND TO RE-DEFINE SEVERE STORM POTENTIAL. DISCUSSION... CONVECTION TURNING SEVERE QUICKLY ACROSS EASTERN ARKANSAS WITH REPORTS OF POWER OUTAGES AND TREES DOWN. HAVE EXPANDED POPS EASTWARD IN THE SHORT TERM...AND THE SEVERE STORM POTENTIAL TO NO INCLUDE MOST OF NORTHEAST ARKANSAS...THE BOOTHEEL OF MISSOURI AND SOUTHWEST TENNESSEE. JAB PREV DISCUSSION... /ISSUED 256 PM CDT THU JUN 12 2014/ DISCUSSION... NEXT 36 HOURS...CURRENT AIRMASS CONTINUES TO GET MORE UNSTABLE AHEAD OF UPSTREAM SHORTWAVE/WEAK SFC FRONT IN THE OZARKS. LATEST MESOANALYSIS SHOWING A TONGUE OF 2500 J/KG OF CAP EXTENDING INTO EASTERN ARKANSAS. ON RADAR LEADING EDGE OF SHORTWAVE LIFT NOW ENTERING RANDOLPH AND LAWRENCE COUNTIES WITH THE ACTIVITY PULSING TO SEVERE LIMITS. THIS LINE IS EXPECTED TO DEVELOP SLOWLY SOUTH AND EAST OVER THE COURSE OF THE AFTERNOON AND EVENING. MODEL INITIALIZATION HAS BEEN ON THE SLOW SIDE WITH THE APPROACHING WAVE AND LEADING EDGE OF STORMS...SO HAVE SPED UP THE ONSET AND EXIT OF PRECIPITATION OVER THE NEXT 24 HRS. AS FAR AS SEVERE WEATHER...IT STILL APPEARS THAT EAST CENTRAL ARKANSAS INTO NORTH CENTRAL MISSISSIPPI WILL STILL HAVE THE GREATEST THREAT FOR DAMAGING WINDS AND HAIL...FROM NOW THROUGH THE MID EVENING HOURS. STORMS IN THIS REGION AND DURING THIS TIME FRAME WILL CONTINUE TO BE MORE DISCRETE IN NATURE. ANY ORGANIZATION OF CONVECTION IS SKETCHY AS MIDLEVEL WINDS ARE BODERLINE...25 TO 30 KTS. THE REMAINDER OF THE MIDSOUTH MAY SEE A FEW STRONG STORMS THROUGH MIDNIGHT AS THE WAVE AND FRONT PASS THROUGH. PRECIPITATION WILL EXIT THE MIDSOUTH LATE TONIGHT OVER THE NORTH AND WEST...AND BELIEVE BY NOON OVER THE FAR SOUTHEAST. NORTH WINDS BEHIND THE WEAK FRONT WILL BECOME GUSTY BY MIDDAY TOMORROW...USHERING IN A SHORT PERIOD OF LOWER AND MORE COMFORTABLE HUMIDITY. SOME PATCHY FOG MAY DEVELOP FRIDAY NIGHT UNDER EXPECTED GOOD RADITIONAL CONDITIONS. SATURDAY THROUGH MONDAY...MODELS ARE IN AGREEMENT THIS PERIOD THAT UPPER LEVEL HEIGHTS WILL BUILD OVER THE EASTERN THIRD OF THE NATION. A STRONGER CAP WILL INHIBIT CONVECTION DESPITE THE RETURN OF HIGHER DEWPOINTS TO THE AREA. HAVE LEFT RAIN CHANCES AROUND 10 PERCENT EACH DAY...AS A BRIEF/STRAY SHOWER OR WEAK STORM COULD FORM. AFTER A SLIGHTLY COOLER START ON SATURDAY...TEMPERATURES WILL WARM TO THE UPPER 80S AND LOW 90S BY SUNDAY...WITH LOWS RANGING FROM THE MID 60S TO LOW 70S. TUESDAY THROUGH THURSDAY...THE GFS AND EURO DIFFER WIDELY ON WHETHER THE EASTERN RIDGE PROGRESSES OR NOT. THE GFS SWINGS THE EXPECTED TROUGH OVER THE CENTRAL AND NORTHERN ROCKIES THROUGH THE PLAINS AND GREAT LAKES DURING THE PERIOD...YIELDING A RETURN TO A SOUTHWESTERLY UPPER LEVEL FLOW...APPROACHING COLD FRONT...AND A MARKED INCREASE IN RAIN CHANCES. THE EURO IS MUCH MORE BLOCKING WITH THE RIDGE...DELAYING AND MINIMIZING THE RAIN THREAT. HAVE TAKEN A BLEND OF BOTH MODELS...KEEPING TUESDAY DRY AND BRINGING ONLY SLIGHT CHANCES FOR CONVECTION WEDNESDAY AND THURSDAY AS THE RIDGE SLOWING ADVANCES EAST. JAB && .AVIATION... 00Z TAF CYCLE MAINLY VFR CONDITIONS WILL CONTINUE FOR TONIGHT AND OVERNIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE FORECAST AREA TONIGHT AND INTO THE OVERNIGHT HOURS PRODUCING MVFR VISIBILITIES AT TIMES. SOME MVFR/IFR CEILINGS WILL MOVE INTO NORTHERN AND WESTERN SECTIONS OF THE FORECAST AREA FRIDAY MORNING WITH VFR CONDITIONS RETURNING IN THE AFTERNOON. WINDS WILL BE LIGHT AND MAINLY FROM THE NORTHWEST TONIGHT AND OVERNIGHT BEFORE WINDS BECOME NORTH AT 5 TO 10 KNOTS ON FRIDAY. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 12, 5:12 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 512 PM CDT THU JUN 12 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-132300- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 512 PM CDT THU JUN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER SOUTH AND WEST OF A LINE FROM HAYTI MISSOURI TO HOUSTON MISSISSIPPI THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE. A FEW STRONG STORMS WILL BE POSSIBLE ACROSS NORTHWEST TENNESSEE...AND NORTHEAST MISSISSIPPI THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS EASTERN ARKANSAS...THE BOOTHEEL OF MISSOURI...SOUTHWEST TENNESSEE AND A LARGE PORTION OF NORTH MISSISSIPPI THIS AFTERNOON AND EVENING. JAB
In the hours before
Local storm report, Jun 12, 5:46 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
546 PM CDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 2 N COVINGTON 36.13N 89.88W
06/12/2014 M60 MPH PEMISCOT MO TRAINED SPOTTER
TRAINED SPOTTER MEASURED SIXTY MPH WIND GUSTS AND
PEA-SIZED HAIL
&&
RCW/TLSJRSpecial weather statement, Jun 12, 5:48 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 548 PM CDT THU JUN 12 2014 TNZ048>050-122315- HAYWOOD TN-LAUDERDALE TN-TIPTON TN- 548 PM CDT THU JUN 12 2014 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 615 PM CDT FOR... WESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... NORTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED FROM 6 MILES SOUTH OF RIPLEY TO 14 MILES SOUTH OF NUTBUSH AT 549 PM CDT...MOVING EAST AT 20 MPH. PEOPLE IN HAYWOOD...LAUDERDALE AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR RIPLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM LAKE. && LAT...LON 3580 8942 3547 8926 3544 8953 3573 8968 TIME...MOT...LOC 2249Z 257DEG 19KT 3566 8954 3551 8946
Local storm report, Jun 12, 6:04 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
604 PM CDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 2 N COVINGTON 35.60N 89.65W
06/12/2014 M60.00 MPH TIPTON TN TRAINED SPOTTER
TRAINED SPOTTER MEASURED SIXTY MPH WIND GUSTS AND
PEA-SIZED HAIL
&&
RCW/TLSJRSpecial weather statement, Jun 12, 6:05 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 605 PM CDT THU JUN 12 2014 TNZ088-089-122330- SHELBY TN-FAYETTE TN- 605 PM CDT THU JUN 12 2014 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 630 PM CDT FOR... WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... EASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED FROM LAKELAND TO 3 MILES SOUTHEAST OF GERMANTOWN AT 605 PM CDT...MOVING SOUTHEAST AT 15 MPH. PEOPLE IN FAYETTE AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...COLLIERVILLE...CORDOVA AND GERMANTOWN...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3533 8990 3532 8946 3500 8948 3500 8988 TIME...MOT...LOC 2305Z 297DEG 14KT 3522 8971 3505 8974
Local storm report, Jun 12, 6:08 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
608 PM CDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST 3 N COVINGTON 35.61N 89.65W
06/12/2014 M71.00 MPH TIPTON TN TRAINED SPOTTER
&&
RCW/TLSJRSpecial weather statement, Jun 12, 6:22 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 622 PM CDT THU JUN 12 2014 MSZ002-003-TNZ089-122345- BENTON MS-MARSHALL MS-FAYETTE TN- 622 PM CDT THU JUN 12 2014 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 645 PM CDT FOR... NORTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI... NORTH CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 8 MILES NORTH OF MT PLEASANT AT 622 PM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN BENTON...FAYETTE AND MARSHALL COUNTIES SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3510 8919 3484 8931 3498 8966 3520 8954 TIME...MOT...LOC 2322Z 297DEG 14KT 3505 8949
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:36 PM CDT | Special Weather Statement | MEG | Union | 24 min |
| Jun 12, 8:38 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Pontotoc, Union | 30 min |
| Jun 12, 9:06 PM CDT | Flash Flood Warning | MEG | Lafayette, Panola | 3 hr |
| Jun 12, 9:18 PM CDT | Special Weather Statement | MEG | Pontotoc | 27 min |
| Jun 12, 9:23 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc | 34 min |
| Jun 12, 9:51 PM CDT | Flash Flood Warning | MEG | Pontotoc | 3 hr |
| Jun 12, 10:34 PM CDT | Flash Flood Warning | MEG | Coahoma, Quitman, Tunica | 3 hr |
| Jun 12, 10:54 PM CDT | Special Weather Statement | MEG | Monroe | 36 min |
| Jun 12, 11:12 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 48 min |
| Jun 12, 11:33 PM CDT | Flash Flood Warning | MEG | Panola, Quitman, Tallahatchie, Yalobusha | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.